By Topic

Capacity Scaling in Ad Hoc Networks With Heterogeneous Mobile Nodes: The Subcritical Regime

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Michele Garetto ; Dipt. di Inf., Univ. di Torino, Torino, Italy ; Paolo Giaccone ; Emilio Leonardi

In this paper, we provide the scaling laws for the transport capacity of a wide class of mobile wireless ad hoc networks. Our analysis generalizes previous results obtained under restrictive assumptions on the node mobility process and overall node density over the network area. The broader family of mobile networks that we consider is able to account for many important characteristics usually recognized in real traces of both human and vehicular mobility. In particular, we consider clustered networks of heterogeneous nodes, in which the shape of the spatial distribution of each node around one or more home-points plays a fundamental role in determining the overall transport capacity. We identify different operational regimes that arise within our general class of mobile networks, and for each regime we characterize the asymptotic network capacity.

Published in:

IEEE/ACM Transactions on Networking  (Volume:17 ,  Issue: 6 )